Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 104, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 7, 2004, 8:16 PM CDT for Blaine County, Nebraska. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2004, 8:16 PM CDT (01:16 UTC)
- Expired
- Jun 7, 2004, 9:00 PM CDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Blaine County, NE
The radar
The North Platte radar (KLNX), 53 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 8:20 PM CDT | HAIL 0.88 | 7 E Dunning, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1425 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 3489 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 080116 SVRLBF NEC009-080200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 816 PM CDT MON JUN 7 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLAINE COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 900 PM CDT * AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 8 MILES SOUTH OF BREWSTER...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN BLAINE COUNTY THROUGH 845 PM CDT REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4204 10007 4175 10015 4175 9971 4208 9968 $$ JWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:43 AM CDT, 16 hours 33 minutes earlier.
Area forecast discussion, Jun 7, 3:43 AM CDT, 16 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 343 AM CDT MON JUN 7 2004 ...FORECAST FOCUS IS TEMPERATURES AND PRECIPITATION IN NEAR TERM... .NEAR TERM... THERMAL RIDGE BUILDS INTO FORECAST AREA TODAY WITH TEMPERATURES INTO THE CENTURY MARK OVER SOUTHERN ZONES. META BACKED OFF WITH PUSHING BOUNDARY THROUGH AS EARLY AS EARLIER RUN...CAME MORE IN LINE WITH GFS. USED BLEND OF 850MB TEMPS FOR FORECAST NOT WANTING TO GO AS HIGH AS 2M TEMPS. KEPT PRECIPITATION OUT FOR TODAY AND TONIGHT AS IF ANYTHING THAT DOES FIRE SHOULD GO ALONG WARM FRONTAL BOUNDARY WELL INTO SOUTH DAKOTA...WHERE MOISTURE POOLING AND STEEP LAPSE RATES GIVE THINGS A BETTER CHANCE. BETTER CHANCE FOR PRECIPITATION ON TUESDAY AS COOLER AIR FILTERS IN FROM NORTHWEST AND FRONTAL BOUNDARY SLIDES SOUTH INTO NORTH CENTRAL ZONES. PLACEMENT OF FRONT IS BIG QUESTION. META AND GFS COMING MORE IN LINE WITH NOCTURNAL MOVEMENTS. .LONG TERM... MADE ONLY MINOR MODIFICATIONS TO EXTENDED TO BLEND WITH SURROUNDING OFFICES. && .LBF...WATCHES/WARNINGS/ADVISORIES...NONE. && POWER
Hazardous weather outlook, Jun 7, 3:30 PM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 330 PM CDT MON JUN 7 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-081100- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 330 PM CDT MON JUN 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT A WEAK COLD FRONT WILL BECOME STALL OUT OVER THE OUTLOOK AREA OVERNIGHT...FROM SOUTHEAST SOUTH DAKOTA TO NORTHEAST COLORADO. MOST OF THE OUTLOOK AREA WILL BE CAPPED FROM THUNDERSTORM DEVELOPMENT...HOWEVER PORTIONS OF NORTH CENTRAL NEBRASKA MAY SEE A FEW ISOLATED THUNDERSTORMS LATER TONIGHT. THE BEST CHANCE FOR THUNDERSTORM DEVELOP IS NORTHEAST OF AN AINSWORTH IN ROCK COUNTY TO TO BARTLETT IN WHEELER COUNTY LINE. THESE THUNDERSTORMS WILL ALSO HAVE THE POTENTIAL TO BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ON TUESDAY THE FRONTAL BOUNDARY WILL DRIFT TO THE SOUTH. THIS WILL PROVIDE A BETTER CHANCE FOR THE ENTIRE OUTLOOK AREA TO SEE THUNDERSTORM DEVELOPMENT DURING THE AFTERNOON AND NIGHTTIME HOURS. AT THIS TIME...CONDITIONS WILL BE FAVORABLE FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA. LITTLE CHANGE IN THE WEATHER PATTERN IS EXPECTED WEDNESDAY AND THURSDAY. WITH THE FRONTAL BOUNDARY NEAR OR JUST SOUTH OF THE OUTLOOK AREA...SEVERE THUNDERSTORMS MAY OCCUR EACH DAY. THUNDERSTORM APPEAR POSSIBLE AGAIN SATURDAY AND SUNDAY AS A SURFACE FRONT BECOMES REESTABLISHED IN THE CENTRAL PLAINS. IT IS TOO EARLY HOWEVER TO DETERMINE IN THESE THUNDERSTORM WOULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MASEK
In the hours before
Local storm report, Jun 7, 5:47 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
547 PM CDT MON JUN 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL 27 S JOHNSTOWN 42.18N 100.06W
06/07/2004 0.88 INCH BROWN NE CO-OP OBSERVER
&&
JMCLocal storm report, Jun 7, 6:42 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
642 PM CDT MON JUN 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL 31 S AINSWORTH 42.10N 99.86W
06/07/2004 0.88 INCH BROWN NE PUBLIC
&&
JMCLocal storm report, Jun 7, 7:06 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
706 PM CDT MON JUN 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL 3 N BREWSTER 41.98N 99.87W
06/07/2004 0.88 INCH BLAINE NE PUBLIC
&&
JMCLocal storm report, Jun 7, 7:26 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
726 PM CDT MON JUN 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 3 WSW BREWSTER 41.92N 99.92W
06/07/2004 0.88 INCH BLAINE NE PUBLIC
&&
JMCLocal storm report, Jun 7, 8:09 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
809 PM CDT MON JUN 07 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 11 NW ANSELMO 41.73N 100.02W
06/07/2004 1.75 INCH CUSTER NE PUBLIC
&&
JMCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:00 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 45 min |
| Jun 7, 7:30 PM CDT | Tornado Warning | LBF | Blaine | 45 min |
| Jun 7, 7:47 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 43 min |
| Jun 7, 8:13 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 47 min |
| Jun 7, 8:37 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 53 min |
| Jun 7, 9:02 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 28 min |
| Jun 7, 9:28 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 62 min |
| Jun 8, 2:06 AM CDT | Severe Thunderstorm Warning | LBF | Loup | 24 min |
| Jun 8, 5:57 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.